A forum to focus on treatment related issues and side effects from treatment

Moderator: volmod

Forum rules
Please see the messages in our "Rules" section

The posts on this discussion board are made by members of the General Public and are not intended to constitute medical advice
Loretta
Posts: 2
Joined: Sun May 17, 2015 10:54 pm

Side effects

Postby Loretta » Fri May 22, 2015 10:37 pm

Hi
This is my first post and wonder if you can help.
I had a Whipples on 3 March this year so will be 12 weeks next Tuesday. I have just had my 3rd chemotherapy - gemocitabin. I seem to be having a sore mouth. Is this a side effect of the chemo or something I've been eating?
Although I'm old, 79, I came through the op ok. I was in hospital for 8 days only. I find I'm very tired and although fit for the op now find walking the dogs and going up more than one flight of stairs difficult. I'm sure this will improve once I can work on my fitness.
Loretta

Fifi

Re: Side effects

Postby Fifi » Fri May 22, 2015 10:52 pm

Hi Loretta,

Pleased you have posted. I hope you gain some knowledge and help from this site.

My Dad had gemcitibine and he had a sore mouth with it. I mentioned it to his oncologist and he was prescribed Difflam Oral rinse. It took a few days to get working, but it did work.

You are doing great to still be dog walking and receiving chemo.

Leila xxxx

MSH
Posts: 228
Joined: Tue Apr 30, 2013 11:03 pm

Re: Side effects

Postby MSH » Fri May 22, 2015 11:59 pm

Hi Loretta,

You are doing really well to have come through major surgery and now to have chemo. Mouth ulcers are a very common side effect of this, and usually transitory. I remember having one or two with each cycle of my first round of chemo. If the soreness persists it's worth checking for thrush.

Didge
Posts: 825
Joined: Sun Dec 29, 2013 10:35 am

Re: Side effects

Postby Didge » Sat May 23, 2015 2:16 pm

Hello Loretta. Gemcitabine can cause mouth ulcers so would urge you to get something for your sore mouth. I say this because my man ignored it and within a few days he was hospitalised with dreadful ulcers which had closed his throat - he couldn't eat for over a week! Hopefully you will not suffer so badly but I would get the difflam as soon as possible just in case and keep an eye on it!

Loretta
Posts: 2
Joined: Sun May 17, 2015 10:54 pm

Re: Side effects

Postby Loretta » Sat May 23, 2015 10:59 pm

Thank you for your help. I am seeing my oncologist next Friday and will get a prescription for the mouth ulcers. They seemed to have improved today so hopefully these and my sore mouth will get better. Again thank you all. It is so good to talk and get answers so quickly

Fifi

Re: Side effects

Postby Fifi » Sat May 23, 2015 11:29 pm

Loretta,

You can contact your GP and get this prescription. You don't have wait until next Friday. I know how much they can hurt and cause discomfort. Ask your GP for Difflam oral rinse. Hopefully you will get it that day.

All the best

Leila xxx

Didge
Posts: 825
Joined: Sun Dec 29, 2013 10:35 am

Re: Side effects

Postby Didge » Sun May 24, 2015 2:39 pm

Well said, Leila. Friday might be too long although, Loretta, if it is improving, that is encouraging. Nothing wrong with having the stuff to hand for the future though!